# SDR QMLA2023123120123

- Difficulty date: December 31, 2023
- Submitted: January 2, 2024
- Operation: Air carrier
- Aircraft: N408LN
- Make and model: Bell 407
- Aircraft serial: 54433
- Aircraft time: 3,819 hours, 11,733 cycles
- System (JASC): 2800 · Aircraft Fuel System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING SCENE FLIGHT REQUEST AND ENROUTE TO SCENE, MEDICAL CREW NOTICED AND UNUSUALLY STRONG FUEL SMELL IN THE CABIN AREAS. THE PATIENT SCENE FLIGHT REQUEST CANCELED MOMENTS LATER FROM THE REQUESTERS END, AND WE RETURNED TO BASE (RTB). DURING RTB, THE SMELL SEEMED TO BE WORSE WHEN THE VENT BLOWER OR AIR CONDITIONER WAS ON, AND THE SMELL WAS NOTICEABLY STRONGER IN THE CABIN AREA THAN THE COCKPIT WHICH ONLY HAD A FAINT FUEL SMELL. THERE WERE NO UNUSUAL ENGINE INDICATION AND FUEL FLOW WAS IN THE NORMAL RANGE FOR STRAIGHT AND LEVEL FLIGHT. WHEN POWER WAS REDUCED AND WE WERE ON APPROACH FOR LANDING BACK AT OUR BASE, THE CREW DIDNT NOTICE THE SMELL AS MUCH. THE ENTIRE FLIGHT TIMES WAS ONLY 13 MINUTES, AND THE FUEL SMELL WASN'T PRESENT OR NOTICED UNTIL HALFWAY INTO THE FLIGHT.
